NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 5, 5:39 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 5, 5:39 AM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
539 AM CST Tue Feb 5 2019
.Discussion...
Issued at 404 AM CST TUE FEB 5 2019
Low-level moisture advection and weak warm air advection will
spread northeastward into the area today, providing low-level
profiles supportive of freezing drizzle as early as mid-morning;
however, lift doesn't sync well with the saturated portion of the
profile until early afternoon or even midafternoon, resulting in
probably just some freezing mist prior to noon, and light icing
during the afternoon hours. Lift does increase during the evening
and is reflected in some of the models' QPF, but air temperatures
will be a limiting factor in western-central MO, generally
sitting around or above 30 degrees... typically a bit warm for
efficient ice accumulation. The highest uncertainty with this
first round will be in northeast MO where temperatures will be
coldest today, but lift may be more limited and moisture more
shallow. Most model solutions are painting a few hundredths and
up to a tenth of an inch of QPF which will all translate into
fairly efficient ice accumulation, perhaps even higher than a 1:1
ratio; possibly the highest in the CWA for this first event.
However, if QPF stays more confined to the stronger midlevel wave
traversing central MO, precipitation may be very limited and ice
amounts could completely bust in this area.
The previously-outlier-GFS has come into line with other model
solutions for temperatures on Wednesday, allowing a general model
consensus to be used for temperatures and precipitation type
Wednesday and Thursday. Light precipitation will continue in the
elevated WAA regime on Wednesday, then lift will increase again
late Wednesday night into Thursday as the upper system finally
ejects out into the central Plains, increasing QPF especially
across southern and central MO. Temperatures Wednesday evening
will gradually fall a few degrees diurnally and then sharply late
Wednesday night as the cold front moves through. The biggest
window for ice accumulation will be early Thursday morning
immediately behind the surface front as colder upper-level
temperatures lag behind, then a messy but quick transition from
freezing rain to sleet to light snow is expected later in the
morning through the early afternoon. Moisture will be quickly
swept out Thursday afternoon, ending precipitation chances and
potential accumulations. The highest QPF with this portion of the
system is definitely expected to remain in the true warm sector
across southern through east central MO, but a few hundredths of
an inch of ice accumulation, plus a quick burst of sleet and a few
tenths of an inch of snow is possible behind the surface cold
front before moisture erodes from the top down.
Quiet but chilly conditions are expected for Friday and Saturday,
then a return of wintry weather is possible as early as Sunday of
next week.
&&
.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 539 AM CST TUE FEB 5 2019
Ceilings will continue to reduce this morning, falling below 2 kft
by 14-15z and into the IFR category by around 17z-18z. Areas of
light freezing drizzle will develop around 17z-18z as well, and
may persist through the late evening at the KC area TAF sites
before tapering off. Winds will veer a bit to the east this
morning, then will back to the north late this evening through the
overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from noon today to noon CST Wednesday
for KSZ025-057-060-102>105.
MO...Winter Weather Advisory from noon today to noon CST Wednesday
for MOZ002>008-011>017-020>025-028>033-037>039-043-044.
&&
Discussion...Laflin
Aviation...LaflinSpecial weather statement, Feb 5, 8:10 AM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill
810 AM CST Tue Feb 5 2019
KSZ025-057-060-102>105-MOZ001>006-011>015-020>023-028>031-037-038-
043-044-053-054-051800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt-
Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Cass-
Johnson MO-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg,
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy,
Highland, Fort Leavenworth, Leavenworth, Lansing,
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee,
Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany,
Stanberry, King City, Bethany, Princeton, Mercer, Oregon,
Maitland, Forest City, Craig, Savannah, Country Club Villa,
Maysville, Stewartsville, Osborn, Union Star, Clarksdale,
Gallatin, Jamesport, Trenton, St. Joseph Airport, St. Joseph,
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo,
Breckenridge, Chillicothe, Parkville, Platte City, Riverside,
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs,
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa,
Higginsville, Lexington, Concordia, Belton, Raymore,
Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian,
Rich Hill, Clinton, and Windsor
810 AM CST Tue Feb 5 2019
...Scattered Freezing Rain and Sleet this Morning...
Scattered patches of freezing rain, freezing drizzle, or sleet
will be possible across eastern Kansas and western Missouri this
morning. These periods of freezing precipitation will be very
short-lived this morning, but if you do encounter an freezing
precipitation please exercise caution and be prepared for any
potential slick spots. More widespread precipitation is possible
this afternoon.